Return to the Health Forum | Post a Follow-Up

 o
Ibuprofen (including Advil, Motrin, etc) BAD!

Posted by cathie54 (My Page) on
Wed, Apr 2, 08 at 10:35

I had no idea. Something recently came up that prompted me to do some serious 'researching' on the internet. You know how that goes...one thing leads to another, to another...lol.

I got to reading about Ibuprofen, and found it is scarey bad stuff! Even the over-the-counter kinds.

Not going to post everything here, but do a search on it, or read that little paper with very small print that comes with.


Follow-Up Postings:

 o
RE: Ibuprofen (including Advil, Motrin, etc) BAD!

All the OTC pain relivers have similar side effects and warnings.

Too many people grab for things like this at the slightest discomfort. However, when pain keeps you from normal activities, then you have to balance the risk with the quality of life.

Whatever you do, don't mix Ibuprofen with Asprin. They counteract each other. And the chances of internal bleeding is increased. I don't think I would risk Tylenol either, as it seems to cause liver damage when taken regularly.


 o
RE: Ibuprofen (including Advil, Motrin, etc) BAD!

All NSAIDs (non-steroidal anti-inflammatory drugs) are the same, except Tylenol which is technically not an anti-inflammatory drug. Many people overdose on these medications, or use them in combination with each other (read your cold medications carefully-many have an NSAID especially night time ones!). Taking any NSAID in combination with a steroid is particularly dangerous. And you need a wash-out time between using steroids and NSAIDs. That is why it is SO important to tell your doctor ALL your medications, even the OTC ones, when getting a new prescription. It is also important to follow ALL of the warning labels on the medications, such as not exceeding the recommended dose, not taking them for more than 5 days, etc. You could end up destroying your liver, getting gastric ulcers, bleeding to death, and other unpleasant things. Just because they are OTC doesn't mean they are completely safe. All medications have side effects.


 o
RE: Ibuprofen (including Advil, Motrin, etc) BAD!

My s/o has been on RX ibuprofen for a few YEARS now. (along with another RX)

I recently bot some multi-vitamins again - we'd been out for a couple months.

He took the vitamins for two days & decided that the 'vitamins' made his ears ring - since they didn't ring before. He said he did search on internet and found that taking vitamins with his Ibuprofen would make his ears ring, so said he can't take the vitamins!

Well, I asked 'what' he searched (where he read that info), & he couldn't tell me - leaving it up to me once again...haha
The crazy part, he had taken multi-vitamins in past many times with no problem. These vitamins were different brand, but I couldn't see how this should affect him.

So I did my own research. That's when I found the BAD on Ibuprofen. One of side effects can be 'ringing in ears'. HOWEVER, I was surprised at the info about (sudden death) possibilities, even with over-the-counter drugs.

Of course I asked him to pull that little paper in very tiny print that came with...and told him to "READ IT". He has quit taking those, and had a Doc appt last week & asked about it -(which was 'verified').

Another thing I read about was the confliction between Ibuprofen and blood pressure meds. (again, not a good thing)

I guess what I still don't understand is WHY people do not research the drugs (RX's) they are taking...even people in my household!
This all came about because of a totally different something thich recently came up, but the 'ringing-in-ears' & vitamins...didn't make sense to me.

Needless to say, S/O is a bit in pain today, but not taking Ibuprofen!

I was surprised - (not a lot tho...)- there was no warning on his RX bottle, and that the Doc even kept refilling his RX.

I will be checking EVERYTHING from now on before taking...even something as 'simple' as OTC pain relievers.

S/O started taking this B-4 the 'bad' info came out, so it seems.


 o
RE: Ibuprofen (including Advil, Motrin, etc) BAD!

Stay away from these if you are taking an Aspirin (a known blood thinner) and Plavix (also a blood thinner) daily! In fact, be aware that the Aspirin/Plavix combo alone can cause internal bleeding. I found out the hard way, and ended up in the hospital for several days, needed blood transfusions, and had a diagnosis of a bleeding ulcer and abrasions on the wall of my stomach! Contrary to popular belief, ulcers are not caused by stress. They are caused either by a specific bacterium, or ingestion of adult strength Aspirin, Ibuprofen, Advil etc., on a regular basis. An endoscope came up negative for bacteria, and the culprit in my case was the Aspirin/Plavix combination. Since I need to take a baby Aspirin daily, I take Protonix (prescription drug) along with it to prevent the Aspirin from doing any harm. I can no longer take Plavix. I strongly recommend checking the side effects of any OTC or prescribed medication, and their interaction with other meds you might be taking.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here